Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 35, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 10, 2017, 3:45 PM EDT for Sarasota County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 10, 2017, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sarasota County, FL
The radar
The Tampa radar (KTBW), 61 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1310 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876
WUUS52 KTBW 101945
SVRTBW
FLC115-102015-
/O.NEW.KTBW.SV.W.0035.170710T1945Z-170710T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
345 PM EDT MON JUL 10 2017
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Central Sarasota County in west central Florida...
* Until 415 PM EDT
* At 344 PM EDT, a severe thunderstorm was located near North Port,
moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
North Port, Myakka River State Park, Osprey, Gator Creek Estate,
Nokomis, Laurel, Oscar Scherer State Park, Warm Mineral Springs and
Venice Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2733 8232 2725 8225 2721 8225 2721 8221
2712 8213 2703 8219 2703 8225 2700 8226
2715 8255
TIME...MOT...LOC 1944Z 124DEG 12KT 2709 8226
HAIL...1.00IN
WIND...60MPH
$$
TBW1 follow-up statement
468
WWUS52 KTBW 102009
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
409 PM EDT MON JUL 10 2017
FLC115-102019-
/O.EXP.KTBW.SV.W.0035.000000T0000Z-170710T2015Z/
Sarasota FL-
409 PM EDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SARASOTA COUNTY WILL
EXPIRE AT 415 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 2733 8232 2725 8225 2721 8225 2721 8221
2712 8213 2703 8219 2703 8225 2700 8226
2715 8255
TIME...MOT...LOC 2009Z 124DEG 12KT 2712 8232
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:55 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 10, 2:55 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 255 PM EDT Mon Jul 10 2017 .SHORT TERM (Tonight - Tuesday)... Scattered showers and storms will continue to develop across the forecast area the remainder of the afternoon with the greatest storm coverage expected over inland locations along the sea breeze merger. Steep lapse rates and cool dry air aloft may support a few strong storms with strong gusty winds and small hail along with frequent lightning and locally heavy downpours. Outflow boundaries from the storms could shift back to the west during the late afternoon and early evening hours which may help to ignite some additional storms toward the Gulf coast through the first half of tonight before ending or shifting west into the Gulf waters. Mainly dry conditions are expected overnight with the debris cloudiness thinning out with skies becoming partly cloudy toward morning. It will be a warm and muggy night with overnight lows in the mid to upper 70s. On Tuesday Upper level and surface ridging over the Atlantic will lift north to lie across the northern peninsula during the day. With the surface ridge axis moving to the north a deep layered east southeast wind flow can be expected across the forecast area. Ample moisture (PW's in the 1.8 to 2 inch range) within this flow combined with daytime heating will support scattered to numerous sea breeze driven showers and thunderstorms over the region during the afternoon and evening hours. Similar to previous days the main hazards from the storms will be locally heavy rains, strong gusty winds, frequent deadly lightning strikes, and some small hail. Temperatures on Tuesday will run a few degrees above normal with highs climbing into the lower 90s along the coast, and lower to mid 90s inland. .LONG TERM (Tuesday Night - Monday)... Mid-upper level ridging continues to extend across the Florida peninsula from near Bermuda. This pattern will hold steady until Sunday next weekend when the ridge shifts south as troughing digs into the east coast. On the surface, subtropical high pressure near Bermuda extends west southwest over northern Florida. This will keep a predominant northeast through southeast wind flow over the region through the week. With that flow, the highest chances of showers and storms will be along the west coast of Florida each afternoon through Thursday. A tropical wave approaching the region on Thursday and will bring higher rain chances (50-70% pops) over southern Florida on Thursday and Friday. High pressure sets back up over central Florida by Saturday and will be the dominant weather feature into next week. && .AVIATION... Scattered shra/tsra may bring brief MVFR/IFR cigs and vsby along with some gusty winds to the terminal sites through 02Z tonight. Outside of the convection VFR will prevail. Southeast winds in the 6 to 8 knot range will shift to the southwest and west as the sea breeze moves inland. Winds will back to the east-southeast during the evening, then become light and variable overnight into early Tuesday morning. Scattered shra/tsra will redevelop over the area after 16Z on Tuesday and some brief MVFR/IFR restrictions will again be possible. && .MARINE... Surface high pressure across the central Florida peninsula this afternoon will lift north to lie across the northern peninsula and southeastern states on Tuesday where it will remain through Friday. An inverted trough (remnants of TD#4) will move across the southern peninsula and into the Gulf during Thursday and Friday. As the trough moves across winds will back to the northeast with a slight uptick in speeds as the gradient tightens a bit Thursday into early Friday, otherwise a light east to southeast winds with slight seas and an onshore sea breeze component developing along the coast each afternoon will be the rule. During the upcoming weekend the surface ridge axis will sink back to the south as the eastern U.S. upper level trough amplifies some and an attendant cold front moves into the deep south. As the ridge sinks south a light southeast to southerly wind flow can be expected with an enhanced onshore sea breeze component developing along the coast each afternoon. Wind and seas will be higher in the vicinity of scattered thunderstorms each day, otherwise no other marine hazards or headlines are expected. && .FIRE WEATHER... Ample low level moisture and daily rain chances will keep humidity values well above critical levels through the end of the week with no fire weather issues expected. && .Preliminary Point Temps/PoPs... TPA 77 91 77 92 / 30 50 30 30 FMY 75 92 76 92 / 20 50 20 40 GIF 75 92 75 93 / 30 40 20 50 SRQ 76 91 76 91 / 30 40 30 30 BKV 74 92 73 93 / 40 50 30 30 SPG 79 90 79 92 / 30 40 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/McMichael MID TERM/LONG TERM/DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Jul 10, 5:30 AM EDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 530 AM EDT Mon Jul 10 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-110000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 530 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Isolated to scattered thunderstorms over the eastern Gulf of Mexico early this morning will translate inland late this morning along the Nature Coast and then during the afternoon across the rest of the area. The storms will gradually come to end during the evening. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. ...THUNDERSTORM IMPACT... An increasing easterly flow will setup across the region during the work week as the ridge axis moves north of the area. Scattered to numerous afternoon and evening thunderstorms are expected to develop and move westward each day with the highest rain chances along the coastal counties. Over the upcoming weekend the ridge axis will settle into central Florida with lighter winds across the area. More scattered to numerous thunderstorms are expected with the highest rain chances shifting to inland areas. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. PRC
In the hours before
Special weather statement, Jul 10, 3:20 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
320 PM EDT MON JUL 10 2017
FLZ056-061-155-160-162-165-255-260-262-102000-
Coastal Charlotte-Inland Manatee-DeSoto-Inland Charlotte-Coastal
Manatee-Inland Sarasota-Coastal Sarasota-Hardee-Coastal Lee-
320 PM EDT MON JUL 10 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARDEE...MANATEE...
WESTERN CHARLOTTE...DESOTO...NORTHWESTERN LEE AND SARASOTA
COUNTIES...
At 319 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Arcadia to near
North Port to Pineland. Movement was northwest at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cape Coral, North Port, Sarasota, Bradenton, Punta Gorda, Palmetto,
Arcadia, Wauchula, Port Charlotte, Anna Maria, South Gate Ridge, Lake
Sarasota, Saint Armands Key, North Sarasota, Memphis, West Samoset,
Southgate, Gulf Gate Estates, The Meadows and Matlacha Isles-Matlacha
Shores.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2670 8231 2681 8235 2713 8256 2754 8275
2763 8183 2728 8157 2700 8194 2680 8189
2657 8212
TIME...MOT...LOC 1919Z 137DEG 15KT 2727 8174 2706 8212 2668 8216
TBWLocal storm report, Jul 10, 3:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
338 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL NORTH PORT 27.05N 82.19W
07/10/2017 E0.25 INCH SARASOTA FL TRAINED SPOTTER
&&
NOAHThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:05 PM EDT | Special Marine Warning | TBW | 40 min | |
| Jul 10, 3:20 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Manatee, Sarasota | 40 min |
| Jul 10, 3:58 PM EDT | Areal Flood Advisory | TBW | Sarasota | 92 min |
| Jul 10, 4:02 PM EDT | Special Weather Statement | TBW | Hardee | 43 min |
| Jul 10, 4:05 PM EDT | Special Weather Statement | TBW | Manatee | 40 min |
| Jul 10, 4:39 PM EDT | Special Marine Warning | TBW | 66 min | |
| Jul 10, 4:44 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 31 min |
| Jul 10, 4:46 PM EDT | Special Weather Statement | TBW | Hillsborough | 29 min |
| Jul 10, 4:54 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee | 96 min |
| Jul 10, 5:05 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 40 min |
| Jul 10, 5:18 PM EDT | Special Weather Statement | TBW | Pasco | 42 min |
| Jul 10, 5:36 PM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 24 min |
| Jul 10, 5:39 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco | 96 min |
| Jul 10, 5:43 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 17 min |
| Jul 10, 5:49 PM EDT | Special Marine Warning | TBW | 86 min | |
| Jul 10, 5:52 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 23 min |
| Jul 10, 5:58 PM EDT | Special Weather Statement | TBW | Polk | 32 min |
| Jul 10, 6:05 PM EDT | Special Weather Statement | TBW | Pasco, Pinellas | 40 min |
| Jul 10, 6:16 PM EDT | Special Weather Statement | TBW | Sumter | 29 min |
| Jul 10, 6:44 PM EDT | Areal Flood Advisory | TBW | Hernando, Pasco, Sumter | 91 min |
| Jul 10, 6:49 PM EDT | Special Weather Statement | TBW | Sumter | 26 min |
| Jul 10, 7:15 PM EDT | Special Weather Statement | TBW | Citrus, Sumter | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.